MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM

AV-TEMECULA-CT HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM
Catalog Number 1012068-01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.The reported stretched guide wire was able to be confirmed.The reported entrapment and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Interaction with the anatomy/other devices and/or manipulation of the device resulted in the noted multiple shaping ribbon bends and the reported/noted stretched coils.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the diagnostic procedure was to treat a moderately tortuous and non-calcified lesion located in the right radial artery.A 145 cm ht versacore guide wire was inserted into the right arm of the patient, and after gaining radial access, the wire advanced to the aortic arch to take images.An unspecified balloon catheter that was advanced over the guide wire was removed and another unspecified catheter was inserted.Resistance met with the guide wire and the balloon catheter could not advance and it was removed, but the guide wire could not move forward or retract.Fluoroscopy showed the guide wire looked stretched.The guide wire remained embedded in the vessel while a femoral approach was used to complete the rest of the procedure.The patient was then transferred to the operating room for a surgical cut down.An incision was made in the patient's arm, and a decision was made to break the wire to remove 8.7 cm of the wire from the artery.The patient was then sent to surgical pathology for another surgical cut down, and the remainder of the wire was removed.The patient was discharged the following day.No additional information was provided.
 
Event or Problem Description
Medsun mandatory and voluntary report# (b)(4) received on 05/01/2018.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7492679
Report Number2024168-2018-03365
Device Sequence Number1705025
Product Code DQX
UDI-Device Identifier08717648124150
UDI-Public08717648124150
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083706
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number1012068-01
Device Lot Number8020861
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/27/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight98